How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Health
Satisfied Customers: 28198
Experience:  MD
23744323
Type Your Health Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

To the Nurse, All of a sudden my fingernails have been

Customer Question

To the Nurse, All of a sudden my fingernails have been tearing and breaking off to the quik, I have always had hard ad long nails. I have been getting manicures and pedicures for about 8 monthsnow.Could I have a fungus. When they would manicure the cuticles it would be painful. Their is redness in the left corners under the nails???? Thanks
Submitted: 10 months ago.
Category: Health
Expert:  Dr Basu replied 10 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Yes you likely have developed fungal infection of the nails.

That will cause brittle nails.

Manicure can result in infection sometimes.

You should be on oral antifungal medication Terbinafine 250 mg daily for 8 weeks at least.

Please discuss with your doctor.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/